Florida, 2025Wildfire in Florida, July 8 to 14, 2025
July 8 to 14, 2025 · NWS MFL · 3 events in 3 counties and zones
Dry conditions permitted several wildfires to start and spread over rural portions of Southeast Florida in early to mid July 2025.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions permitted several wildfires to start and spread over rural portions of Southeast Florida in early to mid July 2025.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 8, 1:13 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 8, 1:13 PM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Miami FL
213 PM EDT Tue Jul 8 2025
...New UPDATE...
.UPDATE...
Issued at 212 PM EDT Tue Jul 8 2025
Drier conditions so far across SoFlo compared to the past couple of
days, however, convection is already initiating along the sea
breeze boundaries. A little more robust easterly flow today
should keep most of the showers and thunderstorms towards interior
areas, with the deepest convection along the east coast sea
breeze boundary. But the synoptic flow may remain weak enough to
allow for a few cells to drift eastward and into some of the
Atlantic metro areas through the rest of the afternoon and early
evening hours. Still, higher POps remain in place for the west
coast of SoFlo through the evening hours where showers may linger
longer. The overall weak steering today due to the dominating mid
level ridging, may result in slow-moving or even stationary
showers at times. And although potential for strong to severe
storms remains low, can't rule out an isolated strong storm or two
through the early evening hours, then a rather quiet nighttime
weather-wise should prevail.
Expect warm temperatures to continue tonight with overnight lows in
the mid-upper 70s near the coasts, and low-mid 70s over interior
areas.
&&
.SHORT TERM...
(Today through Wednesday)
Issued at 136 AM EDT Tue Jul 8 2025
Mid level ridging will hold across the region today as surface high
pressure centered in the western Atlantic extends back towards the
Florida Peninsula. The surface ridge axis will remain just off to
the north of the region today which will allow for the surface
synoptic wind flow to remain light with a general easterly
direction. As the day progresses, the sea breezes will develop and
push inland and they will become the main driver of the wind
direction through the afternoon hours. With plenty of subsidence in
place due to mid level ridging overhead, a pocket of drier air will
remain in place across the mid levels throughout most of today which
will help to create a delayed start in convective initiation once
again.
In general, the latest forecast model soundings show PWAT
values ranging between 1.6 and 1.8 across the area this morning
before gradually increasing over Southwest Florida heading into the
afternoon and evening hours. As the lower level moisture increases
and the sea breezes push inland, scattered to numerous showers and
thunderstorms will develop once again this afternoon. With a
prevalent easterly steering flow, most of the activity will
develop over the interior and push towards Southwest Florida as
the afternoon progresses. With 500mb temperatures hovering between
-8 and -8.5C this afternoon combined with ample instability, (SB
Cape between 2500 and 3500 J/kg), this will be supportive of a few
of the thunderstorms this afternoon becoming strong to marginally
severe. DCAPE values look to be slightly higher when compared to
yesterday as well, (900-1100 J/kg), especially over Southwest
Florida. This would be supportive of strong gusty winds with the
strongest thunderstorms this afternoon over Southwest Florida
where the sea breezes and other mesoscale boundaries collide.
Small hail also cannot be ruled out with the strongest
thunderstorms with a sufficient source of relatively colder air
aloft. High temperatures today will generally range from the upper
80s along the east coast to the lower 90s over Southwest Florida.
While the weather pattern on Wednesday looks to remain rather
similar, there will be a subtle change as a weakening mid level
disturbance slowly approaches the region from the Bahamas. The
latest guidance suite does show that this disturbance is trending
weaker and may stay off to the south during this time frame as the
mid level ridge tries to hold strong. This scenario would keep
convective initiation mainly sea breeze driven once again. With the
surface ridge axis remaining nearby just to the north, the synoptic
wind flow will remain rather light with a southeasterly component
until the sea breezes develop and take over as the day progresses.
With not much change in atmospheric instability along with plenty
of subsidence aloft due to the mid level ridging creating the
pocket of drier air in the mid levels (PWAT values remaining
between 1.6 and 1.9 inches), some of the convection may become
strong to marginally severe in the afternoon across Southwest
Florida. This would be due to sea breeze boundary collisions as
well as other mesoscale boundary collisions during peak diurnal
heating. The strongest thunderstorms could could once again create
strong gusty winds along with heavy downpours. High temperatures
on Wednesday will rise into the upper 80s along the east coast to
the lower 90s across Southwest Florida.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 136 AM EDT Tue Jul 8 2025
A more noticeable change will come in the weather pattern heading
into Thursday as the weak mid level disturbance starts to turn
towards the northwest and push into Southeast Gulf as the day
progresses. At the surface, high pressure will remain centered in
the Atlantic with South Florida remaining on the western periphery
of the high. The synoptic wind flow will remain southeasterly,
however, the latest guidance suite remains in good agreement with
bringing in an increased surge of moisture over South Florida
during this time frame as PWAT values rise above 2 inches across
most of the region. Due to the weak mid level disturbance making
its closest pass during this time frame as it turns northwestward
into the Gulf, 500 mb temperatures look to slightly cool and will
range between -8 and -9C throughout most of the day. While the
extra moisture in place will help to increase the chances of
showers and thunderstorms, the extra source of lift due to the mid
level disturbance may help to increase the chances of strong to
marginally severe thunderstorm development. While the typical
diurnal pattern will stay in place, with more moisture surging
into the area there may be some additional showers and
thunderstorms in the morning closer to the east coast metro areas
before activity slides towards the interior and west coast during
the afternoon and evening hours with the southeasterly wind flow.
The highest chances of strong to marginally severe convection will
remain over Southwest Florida due to the proximity of the weak
mid level disturbance combined with sea breeze and other mesoscale
boundary collisions.
Heading towards the end of the week and into the upcoming weekend,
the latest global and ensemble guidance suite looks to have come
into better agreement with showing the weakening mid level
disturbance pushing north out of the area as Friday progresses and
eventually washing out and being absorbed by the ridge this weekend.
At the surface, the ridge axis from the area of high pressure
centered in the Atlantic will remain parked over the Florida
Peninsula and will remain just to the north of the region through
the end of the week and most of the weekend. This will result in a
light southeasterly synoptic wind flow staying in place for
Friday and Saturday and convective initiation will be mainly sea
breeze driven during this time frame. With the mid level steering
flow remaining light out of the east southeast each day, the
typical summertime pattern will take place as convection forms
along the sea breezes as they develop before pushing towards the
interior and Southwest Florida each afternoon and evening through
Sunday. An isolated strong thunderstorm or two will be possible
over Southwest Florida each day through Sunday where the sea
breezes and other mesoscale boundaries collide.
High temperatures during Thursday through Sunday will not change
much and will remain typical for this time of year as they will
range from the upper 80s along the east coast to the lower 90s over
Southwest Florida each afternoon during this time frame.
&&
.AVIATION...
(18Z TAFS)
Issued at 1249 PM EDT Tue Jul 8 2025
Developing SHRA/TSRA will propagate inland away from east coast
terminals by 21z with light easterly flow remaining in place. A
gulf breeze will develop at KAPF by 19-20z veering winds out of a
west-northwesterly direction. Potential exists for late
afternoon/early evening TSRA/SHRA to impact KAPF but confidence
remains too low to include TEMPO at this time. L/V winds expected
shortly after sunset.
&&
.MARINE...
Issued at 136 AM EDT Tue Jul 8 2025
A gentle easterly wind flow will remain in place across most of the
local waters today before shifting and become southeast through the
rest of the week and into the upcoming weekend. The exception to
this will be across the Gulf waters, where winds may shift and
become west southwesterly each afternoon due to the Gulf breeze
development. Winds may become moderate over the Atlantic waters
towards the end of the week as the pressure gradient across the
region tightens up a bit. Seas across the Atlantic and Gulf waters
will generally remain at 2 feet or less through the middle of the
week. Scattered to numerous showers and thunderstorms will be
possible across the local waters each day.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 90 79 89 / 10 50 30 60
West Kendall 75 90 75 89 / 10 50 30 60
Opa-Locka 79 92 79 91 / 10 50 20 60
Homestead 78 90 78 89 / 20 50 30 60
Fort Lauderdale 79 88 79 88 / 10 50 20 60
N Ft Lauderdale 78 89 79 89 / 10 50 20 60
Pembroke Pines 80 93 81 93 / 10 50 20 60
West Palm Beach 77 90 78 90 / 10 50 10 50
Boca Raton 78 90 78 91 / 10 50 20 50
Naples 77 93 77 91 / 30 70 40 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...CWC
LONG TERM....CWC
AVIATION...Hadi
In the hours before
Special weather statement, Jul 8, 2:13 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Miami FL
313 PM EDT Tue Jul 8 2025
FLZ070-073-075-082000-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
313 PM EDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 400 PM EDT...
At 313 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles northeast of Fortymile Bend, or 22
miles west of Miramar, moving southwest at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend,
and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2572 8066 2567 8082 2570 8103 2598 8100
2597 8072 2587 8060
TIME...MOT...LOC 1913Z 051DEG 19KT 2586 8067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HadiSpecial weather statement, Jul 8, 3:06 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
406 PM EDT Tue Jul 8 2025
FLZ073-082030-
Inland Miami-Dade County FL-
406 PM EDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of central Miami-Dade
County through 430 PM EDT...
At 406 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Shark Valley Obs Tower, or 15 miles
northwest of Homestead General Airport, moving south at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shark Valley Obs Tower and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2571 8087 2570 8061 2547 8062 2548 8087
TIME...MOT...LOC 2006Z 019DEG 13KT 2561 8077
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HadiWildfire, Inland Miami-Dade
- When
- July 8, 3:51 PM EST to July 11, 3:20 PM EST
- Where
- Inland Miami-Dade forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
The Iron Wildfire burned over 1,300 acres in rural western Miami-Dade County from early to mid July 2025.
Wildfire, Inland Palm Beach County
- When
- July 9, 4:30 PM EST to July 14, 6:35 PM EST
- Where
- Inland Palm Beach County forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
The 13 Mile Wildfire burned 13,000 acres in rural southwestern Palm Beach County from early to mid July 2025.
Wildfire, Inland Broward County
- When
- July 10, 10:40 AM EST to July 14, 7:33 AM EST
- Where
- Inland Broward County forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
The Palm Tree Wildfire burned 1,800 acres in rural northwestern Broward County in early to mid July 2025.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Damaging Winds in New Mexico, July 8, 20253 deaths · 2 injured · $50 million · 72 kt wind · 7 events
- Damaging Winds and Lightning Strike in New Jersey, July 8, 20251 death · 55 kt wind · 17 events
- Wildfire in Washington, July 8, 2025$11 million · 1 event
- Hail and Damaging Wind in Kansas, July 8, 2025$2.5 million · 2.5 in hail · 10 events
- Flash Flood and Flood in Illinois, July 8, 2025$400,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 8, 2025$125,000 · 1.75 in hail · 24 events
- Damaging Wind in Oregon, July 8, 2025$150,000 · 61 kt wind · 1 event
- Damaging Winds in Maryland, July 8, 2025$54,000 · 67 kt wind · 16 events
- Damaging Winds in Virginia, July 8, 2025$55,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 8, 2025$45,000 · 61 kt wind · 9 events
- Damaging Winds and Lightning Strike in Virginia, July 8, 2025$46,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Oklahoma, July 8, 2025$53,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288342, 1288335, 1288334.